Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 159, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 10, 2006, 6:01 PM EDT for Marion County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2006, 6:01 PM EDT (22:01 UTC)
- Expired
- May 10, 2006, 6:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Marion County, GA
The radar
The Atlanta radar (KFFC), 107 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:10 PM EDT | TSTM WND DMG | Buena Vista, GA | 4 TREES DOWN ON HIGHWAY 26 NEAR BUENA VISTA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 102202 RRA SVRFFC GAC197-102230- /O.NEW.KFFC.SV.W.0159.060510T2201Z-060510T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 601 PM EDT WED MAY 10 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN WEST CENTRAL GEORGIA * UNTIL 630 PM EDT * AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH AND NICKEL SIZED HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF BRANTLEY TO 16 MILES SOUTHWEST OF BRANTLEY...AND MOVING EAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUTNAM...DRANEVILLE AND BUENA VISTA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3255 8466 3221 8468 3214 8444 3255 8438 $$ 16
1 follow-up statement
000 WWUS52 KFFC 102217 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 617 PM EDT WED MAY 10 2006 GAC197-102230- /O.CON.KFFC.SV.W.0159.000000T0000Z-060510T2230Z/ MARION GA- 617 PM EDT WED MAY 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR MARION COUNTY... AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BERGINSVILLE TO 6 MILES NORTHWEST OF OAKLAND...MOVING EAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRANEVILLE...DOYLE AND TAZEWELL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY MORNING FOR WEST CENTRAL GEORGIA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3255 8466 3221 8468 3214 8444 3255 8438 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:30 PM EDT, 31 minutes earlier.
Area forecast discussion, May 10, 5:30 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT WED MAY 10 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) LARGE UPPER LOW CONTINUES TO OVER THE WESTERN GREAT LAKES WITH A STRONG SHORTWAVE ROTATING INTO THE OHIO AND TENNESSEE VALLEYS OVERNIGHT. ASSOCIATED SURFACE IS FORECAST TO DEEPEN AND LIFT NORTHEAST OUT OF THE MISSISSIPPI VALLEY DRIVING A FAIRLY SHARP COLD FRONT THROUGH THE STATE LATE TONIGHT THROUGH THURSDAY AFTERNOON. THIS FRONT SHOULD HAVE OUR FORECAST AREA CLEARED BY MIDDAY THURSDAY WITH PRECIPITATION ENDING. ATMOSPHERE ACROSS GEORGIA HAS REMAINED NOTICEABLY MORE STABLE THAN THE AIRMASS JUST TO THE WEST...BUT SOUTHERLY FLOW HAS STARTED TO MODIFY THAT A BIT THIS AFTERNOON. I STILL FEEL SEVERE THREAT REMAINS MORE ISOLATED ACROSS MY FORECAST AREA WITH BEST FORCING COMING THROUGH DURING DIURNAL HEATING MINIMUM. AFTER THIS SYSTEM CLEARS THE AREA...DRY AND MILD WEATHER SHOULD RETURN TO THE STATE FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) UPPER LOW STARTS OUT THE EXTENDED FORECAST PERIOD NEARLY STATIONARY OVER THE GREAT LAKES...BUT BEGINS SINKING SOUTH TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS OVER THE WEEKEND. THIS KEEPS TEMPERATURES MILD TO COOL ACROSS THE REGION...ESPECIALLY BY THE END OF THE WEEKEND AND THE BEGINNING OF NEXT WEEK. THIS ALSO KEEPS US IN THE MIX FOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH WEEKEND. ALTHOUGH THE LOWER LEVELS OF THE ATMOSPHERE WILL ONLY YIELD MARGINAL INSTABILITY...COOL MID AND UPPER LEVEL TEMPERATURES WILL KEEP LAPSE RATES STEEP ENOUGH FOR THE THREAT OF THUNDER AS WELL AS SHOWERS. BY THE BEGINNING OF NEXT WEEK...UPPER LOW LIFTS BACK TO THE NORTH WITH LESSENING CHANCES FOR PRECIPITATION THROUGH MID WEEK. TEMPERATURES WILL REMAIN MILD TO SEASONAL. && .AVIATION... UPDATED TAFS IN MOST AREAS TO INDICATE CATEGORICAL -RA OR -TSRA THROUGH 05Z. TSRA WILL NOT BE WIDESPREAD ACROSS ATL VCNTY BUT NEAR KCSG..EXPECT SOME +TSRA WITH GUSTS TO 25KTS. BETWEEN 23Z AND 00Z... COULD SEE GUSTS UP TO 40KTS AS BOW ECHO MOVES THROUGH. CIGS SHOULD REMAIN BELOW 020 ALL NIGHT AHEAD OF COLD FRONT. VSBYS MAY DROP TO 2SM IN HEAVIER SHRA OR TSRA. WINDS WILL BECOME SW AFTER 06Z AND W AFTER 12Z AS FRONT MOVES THROUGH. EXPECT CIGS TO CLEAR AND WIND GUSTS TO INCREASE AS MIXING OCCURS. WIND GUSTS TO 25KTS POSSIBLE AFTER 14Z AT KATL. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 62 71 50 72 / 60 20 10 5 ATHENS 63 74 49 78 / 60 30 10 10 GAINESVILLE 62 70 50 74 / 60 20 10 10 ROME 61 74 44 74 / 70 10 10 10 COLUMBUS 66 77 52 79 / 60 20 5 5 MACON 67 77 50 76 / 60 30 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, May 10, 11:20 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1120 AM EDT WED MAY 10 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1120 AM EDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF WEST GEORGIA THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED OVER EAST SECTIONS THIS AFTERNOON AND TONIGHT. .SYNOPSIS... HIGH PRESSURE CENTERED OFF THE CAROLINA COAST WILL CONTINUE TO WEAKEN AND SHIFT FARTHER EAST TODAY AS A WARM FRONT NEAR THE GEORGIA FLORIDA BORDER DRIFTS SLOWLY NORTHWARD. A COLD FRONT WILL MOVE EAST FROM THE MISSISSIPPI RIVER VALLEY REGION...APPROACHING GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ISOLATED SEVERE STORMS THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR THESE THUNDERSTORMS WILL BE WEST OF A LINE FROM BLUE RIDGE TO ATLANTA TO SANDERSVILLE...AND BETWEEN THE HOURS OF 4 PM AND MIDNIGHT. EAST OF THE BLUE RIDGE TO ATLANTA TO SANDERSVILLE LINE...SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT WITH FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN BEING THE PRIMARY HAZARDS. .DISCUSSION... SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO NORTH AND CENTRAL GEORGIA THIS AFTERNOON AS A WARM FRONT LIFTS ACROSS THE AREA. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO TONIGHT AS A COLD FRONT MOVES EAST FROM THE MISSISSIPPI VALLEY REGION. WITH CAPES INCREASING INTO THE 1000 TO 1500 RANGE AND LIFTED INDICES APPROACHING MINUS 5 THIS AFTERNOON...A FEW OF STORMS COULD BECOME SEVERE OVER WEST SECTIONS...PRODUCING LARGE HAIL AND DAMAGING WINDS. OVER EAST SECTIONS...SOME OF THE STORMS MAY BE STRONG...BUT ARE EXPECTED TO STAY BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS THURSDAY...MAINLY DURING THE MORNING. THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, May 10, 4:13 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 413 PM EDT WED MAY 10 2006 GAZ042-052-066-102045- 413 PM EDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND FREQUENT LIGHTNING IN WEST TROUP...HEARD AND SOUTH CARROLL COUNTIES UNTIL 445 PM EDT... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 13 MILES WEST OF BOWDON TO 29 MILES SOUTHWEST OF WEST POINT...MOVING EAST AT 45 MPH. RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS WEST TROUP...HEARD AND SOUTH CARROLL COUNTIES...INCLUDING THE CITIES OF CARROLLTON...FRANKLIN AND LA GRANGE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 16
Special weather statement, May 10, 4:32 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 432 PM EDT WED MAY 10 2006 GAZ078-089-102100- 432 PM EDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WIND GUSTS AND FREQUENT LIGHTNING IN WEST MUSCOGEE AND HARRIS COUNTIES UNTIL 500 PM EDT... AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 15 MILES WEST OF JONES CROSSROADS TO 24 MILES WEST OF FORTSON...MOVING EAST AT 45 MPH. RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS WEST MUSCOGEE AND HARRIS COUNTIES...INCLUDING THE CITIES OF COLUMBUS AND HAMILTON. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 49 min |
| May 10, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 46 min |
| May 10, 5:26 PM EDT | Tornado Warning | FFC | Harris | 34 min |
| May 10, 5:42 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 48 min |
| May 10, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 28 min |
| May 10, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Schley, Sumter | 48 min |
| May 10, 6:42 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Macon | 48 min |
| May 10, 7:27 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.